Doctor insights on:
Yes: Antidepressants in general can cause sexual side effects, which include decreased interest, inability to maintain an erection (in men) or maintain arousal, and/or inability to have an orgasm. All of these effects are mediated by a specific serotonin receptor. Of course, depression itself can lower interest in sex. ...Read moreSee 1 more doctor answer
Pristiq (desvenlafaxine) and Diazepam: Pristiq (desvenlafaxine) can cause anger issues by triggering mania or hypomania. Diazepam can cause anger issues by its disinhibiting properties in the frontal lobes. Buspar does not have this effect and neither does seroquel. Seroquel if anything has an anti-anger effect. Buspirone lessens anger by knocking out anxious irritability. Best wishes and have a happy new year. ...Read more
Possibly: Lexapro (escitalopram) affects serotonin, a neurotransmitter in the brain that modulates mood as well as anxiety. Lowering the dose of Lexapro (escitalopram) could increase anxiety, especially if it was done too quickly. Please discuss this with your prescribing physician. ...Read moreSee 1 more doctor answer
Can ssri meds for anxiety depression cause cardiac problems? If do which 1s can. Prozac. Celexa. Xanax (alprazolam).
Prologed QT: Can be caused by either Prozac (fluoxetine) or celexa. Both of these meds have been used exstensively for >10yrs. It has only recently come to light that some persons can devreloped prolonged qt on their ekg which can predispose them to life threatening arrythmias. Celexa has gotten a black box warning. Xanax/benzodiazipine withdrawl can cause tachy arrythmias and other life threatening issues. ...Read moreSee 1 more doctor answer
Yes: Many antidepressants can cause constipation, and unless something else has changed at the same time that you started the paxil, (paroxetine) it might be the cause. We recommend increasing fluid intake, dietary fiber intake (fresh fruits, vegetables, whole grain products); and if that's not enough, a fiber supplement and stool softener, laxatives should be a last resort. ...Read moreSee 1 more doctor answer
Yes: Celexa (citalopram) is an SSRI antidepressant and those medications can have effects on sexual function especially difficulty having an orgasm. There is some evidence that alternative med for depression (Welbutrin) may help (should be done under MD direction). Also medications for impotence may help for men and some women. See links to sexual dysfunction in men and women at uptodate.com ...Read moreSee 2 more doctor answers
Which Med could be causing jiitterness and nervousness. Diazepam, Lexapro (escitalopram) or remeron. Thanks?
Likely lexapro (escitalopram): The most likely is lexapro, (escitalopram) although remeron can have varied effects on people. Possibly the combination of,the two. If you have just started lexapro, (escitalopram) it could be an early side effect and will go away in the next week or so. Check with your doctor before changing anything. ...Read more
Yes maam: Like all the other SSRI s, escitalopram can cause sexual disfunction in 20-30% of cases. Decreased lobido, delayed orgasm are those unfortunate common side effects.If it bothers you too much, best is to share with your Dr to ponder pros and cons and may be try a different agent . ...Read more
Yes: There are two relatively common things that can happen. Any medication like Lexapro (escitalopram) ( a serotonin antidepressant) may cause a couple of days of increased insomnia, anxiety and agitation. As you suggested, less often, Lexapro (escitalopram) can "trigger" a mood cycle into mania or mixed state (agitated depression). ...Read more
Have tried pristiq, (desvenlafaxine) wellbutrin, paxil, celexa, effexor, lexapro, etc. With lithium, haliperidol &abilify. A couple improve mood. Still anxious!thoughts?
Many meds: You've tried many meds already, although there are some you haven't mentioned that often help anxiety: buspirone, beta-blockers, other mood stabilizers besides lithium, etc. But after a person has tried so many medications and still has symptoms, i'd suggest non-medication approaches: psychotherapy, mindfulness, relaxation training, exercise/yoga, etc. ...Read moreSee 1 more doctor answer
Lexapro (escitalopram) and vision: Lexapro (escitalopram) side effects causing visual problems are uncommon if not rare. Don't know what you mean by "retinal issue," however, best to see ophthalmologist for an exam and proper diagnosis. I hope this helps. Best wishes. ...Read moreSee 1 more doctor answer
Hard to say....: Neither one is actually "better". What matters is simply how you tolerate each one and which one works better for you. That's all. ...Read more